zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A difference scheme for Burgers equation in an unbounded domain. (English) Zbl 1214.65047
Summary: The numerical solution of the one-dimensional Burgers equation in an unbounded domain is considered. Two artificial boundaries are introduced to make the computational domain finite. On both artificial boundaries, two exact boundary conditions are proposed, respectively, to reduce the original problem to an initial-boundary value problem in a finite computational domain. A difference scheme is constructed by the method of reduction of order to solve the problem in the finite computational domain. At each time level, only a strictly diagonal dominated tridiagonal system of linear algebraic equations needs to be solved. It is proved that the difference scheme is uniquely solvable and unconditional convergent with the convergence order 3/2 in time and order 2 in space in an energy norm. A numerical example demonstrates the theoretical results.
MSC:
65M06Finite difference methods (IVP of PDE)
35Q53KdV-like (Korteweg-de Vries) equations
65M12Stability and convergence of numerical methods (IVP of PDE)
References:
[1]Burgers, J. M.: A mathematical model illustrating the theory of turbulence, Adv. appl. Mech. 1, 171-199 (1948)
[2]Kadalbajoo, M. K.; Awasthi, A.: A numerical method based on Crank – Nicolson scheme for Burgers equation, Appl. math. Comput. 182, 1430-1442 (2006) · Zbl 1112.65081 · doi:10.1016/j.amc.2006.05.030
[3]Wang, Q.: Numerical solutions for fractional KdV-Burgers equation by Adomian decomposition method, Appl. math. Comput. 182, 1048-1055 (2006) · Zbl 1107.65124 · doi:10.1016/j.amc.2006.05.004
[4]Aksan, E. N.; Özdes, A.; Özis, T.: A numerical solution of Burgers equation based on least squares approximation, Appl. math. Comput. 176, 270-279 (2006) · Zbl 1093.65088 · doi:10.1016/j.amc.2005.09.045
[5]Wang, W.; Lu, T.: The alternating segment difference scheme for Burgers equation, Int. J. Numer. meth fluids 49, 1347-1358 (2005) · Zbl 1084.65084 · doi:10.1002/fld.1028
[6]Xu, M.; Duan, Q.: A novel approach to Burgers equation, Commun. numer. Meth. eng. 17, 589-596 (2001) · Zbl 0985.65124 · doi:10.1002/cnm.434
[7]Taigbenu, A. E.; Onyejekwe, O. O.: A mixed Green element formulation for the transient Burgers equation, Int. J. Numer. meth fluids 24, 563-578 (1997) · Zbl 0893.76047 · doi:10.1002/(SICI)1097-0363(19970330)24:6<563::AID-FLD509>3.0.CO;2-7
[8]Özis, T.; Aslan, Y.: The semi-approximate approach for solving Burgers equation with high Reynolds number, Appl. math. Comput. 163, 131-145 (2005) · Zbl 1116.76349 · doi:10.1016/j.amc.2004.01.032
[9]Gülsu, M.; Özis, T.: Numerical solution of Burgers equation with restrictive Taylor approximation, Appl. math. Comput. 171, 1192-1200 (2005) · Zbl 1090.65099 · doi:10.1016/j.amc.2005.01.106
[10]Chen, R.; Wu, Z.: Applying multiquadric quasi-interpolation to solve Burgers equation, Appl. math. Comput. 172, 472-484 (2006) · Zbl 1088.65086 · doi:10.1016/j.amc.2005.02.027
[11]Hassanian, I. A.; Salama, A. A.; Hosham, H. A.: Fourth-order finite difference method for solving Burgers equation, Appl. math. Comput. 170, 781-800 (2005) · Zbl 1084.65078 · doi:10.1016/j.amc.2004.12.052
[12]Ramadan, M. A.; El-Danaf, T. S.; Alaal, F. E. I.A.: A numerical solution of the Burgers equation using septic B-splines, Chaos, solitons fract. 26, 1249-1258 (2005) · Zbl 1073.65103 · doi:10.1016/j.chaos.2005.02.019
[13]Aksan, E. N.: A numerical solution of Burgers equation by finite element method constructed on the method of discretization in time, Appl. math. Comput. 170, 895-904 (2005) · Zbl 1103.65104 · doi:10.1016/j.amc.2004.12.027
[14]Gülsu, M.: A finite difference approach for solution of Burgers equation, Appl. math. Comput. 175, 1245-1255 (2006) · Zbl 1093.65081 · doi:10.1016/j.amc.2005.08.042
[15]Aksan, E. N.: Quadratic B-spline finite element method for numerical solution of the Burgers equation, Appl. math. Comput. 174, 884-896 (2006) · Zbl 1090.65108 · doi:10.1016/j.amc.2005.05.020
[16]Darvishi, M. T.; Javidi, M.: A numerical solution of Burgers equation by pseudospectral method and darvishi’s preconditioning, Appl. math. Comput. 173, 421-429 (2006) · Zbl 1091.65105 · doi:10.1016/j.amc.2005.04.079
[17]Kadalbajoo, M. K.; Sharma, K. K.; Awasthi, A.: A parameter-uniform implicit difference scheme for solving time-dependent Burgers equations, Appl. math. Comput. 170, 1365-1393 (2005) · Zbl 1084.65081 · doi:10.1016/j.amc.2005.01.032
[18]Inc, M.: On numerical solutions of one-dimensional nonlinear Burgers equation and convergence of the decomposition method, Appl. math. Comput. 170, 76-85 (2005) · Zbl 1082.65106 · doi:10.1016/j.amc.2004.10.069
[19]Bahadir, A. R.; Sa&gbreve, M.; Lam: A mixed finite difference and boundary element approach to one-dimensional Burgers equation, Appl. math. Comput. 160, 663-673 (2005)
[20]Aksan, E. N.; Özdes, A.: A numerical solution of Burgers equation, Appl. math. Comput. 156, 395-402 (2004) · Zbl 1061.65085 · doi:10.1016/j.amc.2003.07.027
[21]Radwan, S. F.: Comparison of higher-order accurate schemes for solving the two-dimensional unsteady Burgers equation, J. comput. Appl. math. 174, 383-397 (2005) · Zbl 1063.65085 · doi:10.1016/j.cam.2004.05.004
[22]Abbasbandy, A.; Darvishi, M. T.: A numerical solution of Burgers equation by time discretization of ADMian’s decomposition method, Appl. math. Comput. 170, 95-102 (2005) · Zbl 1082.65576 · doi:10.1016/j.amc.2004.10.060
[23]Hon, Y. C.; Mao, X. Z.: An efficient numerical scheme for Burgers equation, Appl. math. Comput. 95, 37-50 (1998) · Zbl 0943.65101 · doi:10.1016/S0096-3003(97)10060-1
[24]Anguelov, R.; Djoko, J. K.; Lubuma, J. M. -S.: Energy properties preserving schemes for Burgers equation, Numer. meth. Partial diff. Eq. 24, 41-59 (2008) · Zbl 1144.65056 · doi:10.1002/num.20227
[25]Bahadir, A. R.: A fully implicit finite-difference scheme for two-dimensional Burgers equations, Appl. math. Comput. 137, 131-137 (2003) · Zbl 1027.65111 · doi:10.1016/S0096-3003(02)00091-7
[26]Radwan, S. F.: Comparison of higher-order accurate schemes for solving the two-dimensional unsteady Burgers equation, J. comput. Appl. math. 174, 383-397 (2005) · Zbl 1063.65085 · doi:10.1016/j.cam.2004.05.004
[27]Whitham, G. B.: Linear and nonlinear waves, (1974) · Zbl 0373.76001
[28]Han, H.; Wu, X. N.; Xu, Z. L.: Artificial boundary method for Burgers equation using nonlinear boundary conditions, J. comput. Math. 24, No. 3, 295-304 (2006) · Zbl 1096.65085
[29]Wu, X.; Sun, Z. Z.: Convergence of difference scheme for heat equation in unbounded domains using artificial boundary conditions, Appl. numer. Math. 50, No. 2, 261-277 (2004) · Zbl 1053.65074 · doi:10.1016/j.apnum.2004.01.001
[30]Sun, Z. Z.: A second-order accurate linearized difference scheme for the two-dimensional Cahn – Hilliard equation, Math. comput. 64, 1463-1471 (1995) · Zbl 0847.65056 · doi:10.2307/2153365